MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926024220
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in the distal circumflex artery.A 2.25 x 24 synergy ii drug-eluting stent was advanced but failed to cross the lesion.The device was removed and a stent strut on the proximal portion of the stent was noted to be lifted.Subsequently, a 2.25 x 28 synergy drug-eluting stent was implanted in the distal circumflex artery and another 2.50 x 28 synergy drug-eluting stent was implanted in the mid circumflex artery, and the procedure was completed.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.:synergy ii us mr 2.25 x 24mm stent delivery system (sds) was returned for analysis.A visual examination of the crimped stent found proximal damage.Stent strut rows 4 and 5 from the proximal end of the stent were lifted and pulled distally.The crimped stent od (outer diameter) of the undamaged portion was measured and was within max crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the device found multiple kinks along the full catheter length.An examination of the shaft polymer extrusion revealed a kink in the mid shaft at approximately 3.5cm distal of the hypotube/mid shaft bond.The bi-component bond showed no signs of damage.The tip was visually and microscopically examined and slight damage was noted.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6619983
Report Number2134265-2017-05874
Device Sequence Number10766082
Product Code NIQ
UDI-Device Identifier08714729840206
UDI-Public(01)08714729840206(17)20170829(10)19674494
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2017
Device Model NumberH7493926024220
Device Catalogue Number39260-2422
Device Lot Number19674494
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/24/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/07/2017
Supplement Report FDA Received Date06/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR